Alert archive / Nevada / Special Weather Statements in 2015
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Jul 2, 2015, 7:13 PM PDT. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 7:13 PM PDT (02:13 UTC)
- Expired
- Jul 2, 2015, 8:00 PM PDT
- In force
- 47 min
- Issued by
- NWS Reno, NV
The radar
The Reno radar (KRGX), 70 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 2.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 3436 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
757 WWUS85 KREV 030213 SPSREV SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 713 PM PDT THU JUL 2 2015 NVZ004-030300- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 713 PM PDT THU JUL 2 2015 ...LARGE AREA OF THUNDERSTORMS, HEAVY RAIN, AND SOME BLOWING DUST TO IMPACT I-80 BETWEEN FERNLEY AND LOVELOCK THROUGH 830 PM... * AT 710 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN PERSHING COUNTY DROPPING SLOWLY SOUTH. THESE STORMS WILL IMPACT I- 80 BETWEEN FERNLEY AND LOVELOCK THROUGH 830 PM. * THESE STORMS WILL PRODUCE WINDS IN EXCESS OF 40 MPH, PERIODS OF HEAVY RAIN, AND AREAS OF BLOWING DUST. TRAVELERS IN THE AREA SHOULD PREPARE FOR RAPID CHANGES IN VISIBILITY DUE TO HEAVY RAIN AND POSSIBLE BLOWING DUST. WATCH FOR PONDING WATER ON THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3992 11831 3976 11923 4009 11924 4024 11839 TIME...MOT...LOC 0210Z 357DEG 19KT 4016 11848 4005 11921 $$ CS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:19 PM PDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jul 2, 2:19 PM PDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 219 PM PDT THU JUL 2 2015 .SYNOPSIS... HOT TEMPERATURES WILL CONTINUE THROUGH FRIDAY, FOLLOWED BY SOME COOLING TO NEAR NORMAL THIS WEEKEND INTO NEXT WEEK AS A RIDGE OVER THE GREAT BASIN WEAKENS. ABUNDANT MOISTURE ACROSS THE REGION WILL BRING A CHANCE OF THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. LOCAL FLASH FLOODING, ABUNDANT LIGHTNING AND GUSTY OUTFLOW WINDS WILL REMAIN THE PRIMARY THREATS WITH THESE STORMS. && .SHORT TERM... ALL OF THE INGREDIENTS ARE IN PLACE FOR STRONG THUNDERSTORMS TO IMPACT THE SIERRA AND WESTERN NEVADA THROUGH THE HOLIDAY WEEKEND. ABUNDANT MOISTURE, STRONG INSTABILITY AND MULTIPLE UPPER LEVELS WAVES OVER THE NEXT FEW DAYS ARE GOING TO CREATE SCATTERED TO WIDESPREAD THUNDERSTORMS EACH AFTERNOON. THE GREATEST THREAT WILL BE FROM 2PM TO 9PM EACH AFTERNOON. IF YOU ARE GOING TO BE OUTDOORS THIS WEEKEND, HAVE A THUNDERSTORM PLAN IN PLACE. TODAY... THUNDERSTORMS HAVE AGAIN FORMED BY NOON OVER THE SIERRA AND IN SE CHURCHILL COUNTY. GOOD CLEARING THIS MORNING HAS ALLOWED FOR STRONG HEATING. A WEAK UPPER LEVEL WAVE IS EXPECTED TO MOVE THROUGH THIS AFTERNOON FROM THE SOUTHEAST WHICH WILL CREATE SOME ADDITIONAL FORCING NEAR PEAK HEATING HOURS. SOME WIND SHEAR ALOFT TODAY COULD CREATE SOME STRONGER, LONGER-LIVED STORMS. MANY STORMS IN WESTERN NEVADA ARE MOVING QUICKER TODAY, BUT STORMS IN THE SIERRA ARE ALREADY BEGIN TO TRAIN OVER THE SAME AREA. WHILE SOME STORMS ARE MOVING A BIT FASTER TODAY, TRAINING, INTERACTION WITH OUTFLOWS, AND TERRAIN WILL STILL CREATE AN ISOLATED FLASH FLOOD THREAT. FRIDAY... GOOD CLEARINGS IS AGAIN EXPECTED FRIDAY MORNING ALONG WITH THE POTENTIAL FOR ANOTHER UPPER LEVEL SHORTWAVE. STORM EVOLUTION SHOULD BE A BIT DIFFERENT ON FRIDAY AS THE UPPER LEVEL FLOW BECOMES STRONGER, MORE UNIDIRECTIONAL AND MORE SSW. IN ADDITION A ZEPHYR WIND IS EXPECTED TO DEVELOP WHICH WILL CREATE ANOTHER MODE OF FORCING IN FAR WESTERN NEVADA. SATURDAY... SATURDAY COULD HAVE THE STRONGEST STORMS OF THE WEEK. PWATS BY THEN ARE EXPECTED TO BE OVER AN INCH FOR MUCH OF THE REGION. MOISTURE THIS HIGH CAN LEAD TO WIDESPREAD FLASH FLOODING, BUT ALSO HAS THE POSSIBILITY TO CLOUD OVER EARLY IN THE DAY DAMPING HEAT DRIVEN INSTABILITY. INSTABILITY IS FORECAST TO BE THE STRONGEST ON SATURDAY AND STRONGER UPPER LEVEL WAVES ARE FORECAST AS WELL. SUNDAY... ANOTHER ROUND OF THUNDERSTORMS ARE EXPECTED SUNDAY WITH THE FOCUS PRIMARILY OVER THE SIERRA FROM MONO THROUGH LASSEN COUNTIES. ADDITIONALLY, THERE SEEMS TO BE LOWER CHANCES NORTH OF INTERSTATE 80 FROM NORTHERN WASHOE COUNTY INTO THE NORTH CENTRAL NEVADA. STILL ANY ACTIVITY WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND STRONG OUTFLOW WINDS CONSIDERING THE DRIER SURFACE PROFILES. THOSE IN THE SIERRA WILL SEE SOME FLASH FLOOD POTENTIAL ESPECIALLY OVER THE WASHINGTON FIRE BURN SCAR AS SOME CELLS MAY TRAIN. TEMPERATURES TREND COOLER AS THE THERMAL TROUGH SHIFTS INTO SOUTHEASTERN NEVADA. .LONG TERM...MONDAY THROUGH THURSDAY... VERY FEW CHANGES WERE MADE TO THE EXTENDED FORECAST. FLOW BECOMES MUCH DRIER OUT OF THE SOUTHWEST AS THE REGION REMAINS UNDER NEUTRAL PRESSURE ADVECTION WITH HIGH PRESSURE WELL TO THE EAST AND LOW PRESSURE OFF IN THE EASTERN PACIFIC. RESIDUAL MOISTURE WILL ALLOW FOR AFTERNOON THUNDERSTORMS THROUGH MID WEEK WITH MUCH DRIER MID LEVEL CHARACTERISTICS. THIS POINTS TO STRONG OUTFLOWS BEING THE PREDOMINANT THREAT AS WINDS ALOFT WILL PRODUCE PROGRESSIVE STORM MOTIONS. AFTERNOON ZEPHYRS SHOULD KEEP THUNDERSTORMS MOVING OUT OF THE SIERRA INTO WESTERN NEVADA. OTHERWISE, TEMPERATURES RETURN TO SEASONAL AVERAGES WITH HIGHS AROUND 90 IN WESTERN NEVADA AND AROUND 80 IN THE SIERRA. ZEPHYR WINDS WILL BE SOMEWHAT ENHANCED AS THE BACKGROUND SOUTH TO SOUTHWEST FLOW ADDS TO THE ZEPHYR WINDS. BOYD && .AVIATION... VFR CONDITIONS EXPECTED OUTSIDE OF TSRA TODAY. BEST CHANCES FOR TSRA WILL REMAIN SOUTH OF I-80 TODAY FM 20-04Z. CHANCE FOR IMPACT 40 PCT AT KMMH...30 PCT AT KTRK/KTVL/KRNO/KCXP/KNFL AND 20-25 PCT ELSEWHERE. MAIN THREATS WILL BE OUTFLOW WIND GUSTS TO 45 KTS...SMALL HAIL AND TORRENTIAL RAINS. WINDS WILL REMAIN LIGHT OUTSIDE OF STORMS. SIMILAR CONDITIONS FOR FRIDAY WITH BETTER CHANCES FOR SMALL HAIL WITH DRIER MID-LEVELS. MOISTURE INCREASES SAT WITH SCT-NUMEROUS STORMS DEPENDING ON DAYTIME CLOUD COVER. MARGINALLY DRIER CONDITIONS EXPECTED SUN WITH SOUTHWEST FLOW INCREASING. WALLMANN/BOYD && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Local storm report, Jul 2, 6:05 PM PDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
605 PM PDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HEAVY RAIN 5 N RENO 39.61N 119.82W
07/02/2015 M0.32 INCH WASHOE NV OFFICIAL NWS OBS
1 HOUR RAINFALL TOTAL AT THE NATIONAL WEATHER SERVICE
FORECAST OFFICE FROM 5PM-6PM.
&&
MCGUIRESpecial weather statement, Jul 2, 6:07 PM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 607 PM PDT THU JUL 2 2015 NVZ003>005-030145- GREATER RENO-CARSON CITY-MINDEN AREA NV- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- NORTHERN WASHOE COUNTY NV- 607 PM PDT THU JUL 2 2015 ...BLOWING DUST ALONG OUTFLOW BOUNDARY HEADING TOWARDS PYRAMID LAKE... AT 604 PM PDT...DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY FROM A PREVIOUS THUNDERSTORM 11 MILES WEST OF SUTCLIFFE...OR 14 MILES WEST OF PYRAMID LAKE. THIS BOUNDARY IS MOVING AT 25 MPH TO THE EAST. BLOWING DUST AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PYRAMID LAKE...SUTCLIFFE...DOGSKIN MOUNTAIN...TOHAKUM PEAK AND THE NEEDLE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS ARE LIKELY NEAR THIS STORM. WATCH FOR AREAS OF BLOWING DUST AND REDUCED VISIBILITY. IF ON PYRAMID LAKE...GET OFF NOW. WINDS WILL BE ABLE TO CAPSIZE SMALL WATERCRAFT. && LAT...LON 4021 11936 3980 11955 3989 11988 4020 11976 TIME...MOT...LOC 0104Z 180DEG 0KT 3997 11981 MB
Local storm report, Jul 2, 6:16 PM PDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
616 PM PDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM FLOOD SUN VALLEY 39.60N 119.78W
07/02/2015 WASHOE NV FIRE DEPT/RESCUE
TRUCKEE MEADOWS FIRE PROTECTION DISTRICT REPORTED MINOR
STREET FLOODING AT 1ST STREET AND SUN VALLEY BLVD.
&&
MCGUIRELocal storm report, Jul 2, 6:34 PM PDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
634 PM PDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HEAVY RAIN SPANISH SPRINGS 39.62N 119.72W
07/02/2015 M0.44 INCH WASHOE NV AMATEUR RADIO
0.44 INCHES OF RAINFALL IN 30 MINUTES.
&&
MCGUIRELocal storm report, Jul 2, 6:36 PM PDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
636 PM PDT THU JUL 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM HEAVY RAIN 1 N SUN VALLEY 39.61N 119.78W
07/02/2015 M0.55 INCH WASHOE NV AMATEUR RADIO
0.55 INCHES OF RAINFALL REPORTED IN A VERY SHORT AMOUNT
OF TIME.
&&
MCGUIRESpecial weather statement, Jul 2, 7:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 713 PM PDT THU JUL 2 2015 NVZ004-030300- WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE NV- 713 PM PDT THU JUL 2 2015 ...LARGE AREA OF THUNDERSTORMS, HEAVY RAIN, AND SOME BLOWING DUST TO IMPACT I-80 BETWEEN FERNLEY AND LOVELOCK THROUGH 830 PM... * AT 710 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER WESTERN PERSHING COUNTY DROPPING SLOWLY SOUTH. THESE STORMS WILL IMPACT I- 80 BETWEEN FERNLEY AND LOVELOCK THROUGH 830 PM. * THESE STORMS WILL PRODUCE WINDS IN EXCESS OF 40 MPH, PERIODS OF HEAVY RAIN, AND AREAS OF BLOWING DUST. TRAVELERS IN THE AREA SHOULD PREPARE FOR RAPID CHANGES IN VISIBILITY DUE TO HEAVY RAIN AND POSSIBLE BLOWING DUST. WATCH FOR PONDING WATER ON THE ROADWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... && LAT...LON 3992 11831 3976 11923 4009 11924 4024 11839 TIME...MOT...LOC 0210Z 357DEG 19KT 4016 11848 4005 11921 CS
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 5:28 PM PDT | Special Weather Statement | REV | Storey | 47 min |
| Jul 2, 5:46 PM PDT | Areal Flood Advisory | REV | Washoe | 3 hr |
| Jul 2, 6:07 PM PDT | Special Weather Statement | REV | 38 min | |
| Jul 3, 1:24 PM PDT | Special Weather Statement | REV | 36 min | |
| Jul 3, 1:59 PM PDT | Special Weather Statement | REV | Storey | 46 min |
| Jul 3, 2:21 PM PDT | Special Weather Statement | REV | Lyon | 39 min |
| Jul 3, 2:29 PM PDT | Areal Flood Advisory | REV | Lyon | 3 hr |
| Jul 3, 2:31 PM PDT | Special Weather Statement | REV | Storey | 29 min |
| Jul 3, 2:32 PM PDT | Special Weather Statement | REV | Churchill | 58 min |
| Jul 3, 2:33 PM PDT | Flash Flood Warning | REV | Washoe | 3 hr |
| Jul 3, 3:12 PM PDT | Special Weather Statement | REV | Storey | 48 min |
| Jul 3, 3:22 PM PDT | Areal Flood Advisory | REV | Washoe | 113 min |
| Jul 3, 3:51 PM PDT | Special Weather Statement | REV | 54 min | |
| Jul 3, 4:42 PM PDT | Special Weather Statement | REV | Washoe | 48 min |
| Jul 3, 4:52 PM PDT | Flash Flood Warning | REV | Douglas | 113 min |
| Jul 2, 5:01 PM PDT | Flash Flood Warning | REV | Alpine | 3 hr |
| Jul 2, 7:16 PM PDT | Special Weather Statement | REV | Sierra | 29 min |
| Jul 2, 9:52 PM PDT | Special Weather Statement | REV | Alpine | 53 min |
| Jul 3, 11:55 AM PDT | Special Weather Statement | REV | Sierra | 50 min |
| Jul 3, 12:49 PM PDT | Special Weather Statement | REV | Sierra | 41 min |
| Jul 3, 12:51 PM PDT | Special Weather Statement | REV | Sierra | 39 min |
| Jul 3, 1:28 PM PDT | Special Weather Statement | REV | Sierra | 62 min |
| Jul 3, 1:45 PM PDT | Special Weather Statement | REV | Sierra | 60 min |
| Jul 3, 2:11 PM PDT | Flash Flood Warning | REV | Plumas | 3 hr |
| Jul 3, 2:14 PM PDT | Areal Flood Advisory | REV | Nevada, Sierra | 3 hr |
| Jul 3, 2:47 PM PDT | Special Weather Statement | REV | Lassen | 58 min |
| Jul 3, 3:09 PM PDT | Special Weather Statement | REV | Lassen | 51 min |
| Jul 3, 3:36 PM PDT | Special Weather Statement | REV | Plumas | 39 min |
| Jul 3, 3:54 PM PDT | Special Weather Statement | REV | Sierra | 51 min |
| Jul 3, 4:04 PM PDT | Severe Thunderstorm Warning | REV | Lassen, Plumas | 26 min |
Nearby
Special Weather Statements in Nevada, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.